Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Have severe diarrhea and head ache with chills. Can cold cause arm to itch with rashes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I have severe diahrea tonight. Have had a head ache and chills today My skin on my fore arm is extremely itchy - looks like a rash. Am in MN - it has been cold and the air is dry. How do I get relief?
Posted Tue, 8 May 2012 in General Health
Answered by Dr. Mitaly 9 minutes later

Thanks for posting your query.

You seem to be suffering from Diarrhoea which can be viral, bacterial or parasitic in origin. According to the description, it seems like an infective diarrhoea.
You need to get blood, stool, urine tests and stool culture which may find the infection causing diarrhea.

Till that time, you may try the following.
1. Take over the counter Lactobacillus preparation and yoghurt with your meals.
2. Drink plenty of fluids, eat light, do not stay hungry but eat simple things like toast, porridge, cereals, crackers, banana, rice, etc.
3. Avoid dairy products, which can worsen diarrhea (due to a temporary state of lactose intolerance).
4. Drink more fluid (except milk or caffeinated beverages) to replace fluids lost by diarrhea.

Your skin rash on forearm seems unrelated to diarrhea. It could be due to dry weather. For the rash, you can apply Calamine lotion which would relieve itching.

If the symptoms worsen, kindly visit a Physician for evaluation as you might require prescription medications as antibiotics for the same.

Hope this answers your query. Please accept the answer in case you do not have follow up query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor